MAUDE Adverse Event Report: PRECISION SPINE, INC. SLIMPLICITY ANTERIOR CERVICAL PLATE SYSTEM; SELF DRILLING VARIABLE SCREW

PRECISION SPINE, INC. SLIMPLICITY ANTERIOR CERVICAL PLATE SYSTEM; SELF DRILLING VARIABLE SCREW
Catalog Number SDV4014
Health Effect - Clinical Code No Information (3190)
Date of Event 08/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information - unknown.Occupation - other; sales representative.Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.This report is number 2 of 2 mdrs filed for the same event (reference 3005739886-2015-00036 / 00037).
 
Event or Problem Description
It was reported that the patient underwent initial implantation on (b)(6) 2019 utilizing the simplicity anterior cervical plate system.Revision was performed on (b)(6) 2019 to address back out of two (2) 4.0mm x 14mm sd variable screws (sdv4014) from the c7 segment.All hardware was removed and replaced.Radiograph provided shows two screws backed out of the bone but not backed out of the plate.Following receipt of explanted product it was identified that none of the locking tabs on the plate are broken.
 
Additional Manufacturer Narrative
H3 device evaluation - review of the radiographic image shows the cervical plate spanning three levels.Only two of the four vertebral bodies were instrumented with screws because of a previous implantation in the middle level, preventing instrumentation from being possible.A root-cause of the failure could not be determined as there was no damage to the instrumentation.Review of device history records found 499 pcs.Of this lot were released for distribution on (b)(6) 2019 with no deviation or anomalies.Two-year complaint history review (8.15.2017-8.15.2019) found this to be the only report of this nature for this part number.The need for corrective action was not identified as the exact root cause could not be determined and there was no trend identified for reports of this nature.This report is number 2 of 2 mdrs filed for the same event (reference 3005739886-2019-00036-1 / 00037-1).

Brand Name
SLIMPLICITY ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
SELF DRILLING VARIABLE SCREW
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key8983991
Report Number3005739886-2019-00037
Device Sequence Number235495
Product Code KWQ
UDI-Device Identifier00840019905206
UDI-Public00840019905206
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K060025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSDV4014
Device Lot Number23049PS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer08/13/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR